Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 28, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 25, 2000, 9:29 AM EDT for City of Poquoson, Virginia. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2000, 9:29 AM EDT (13:29 UTC)
- Expired
- Aug 25, 2000, 11:00 AM EDT
- In force
- 91 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County City of Poquoson, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 251332 FFWAKQ VAC735-251500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 929 AM EDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * URBAN AND SMALL STREAM FLOOD WARNING FOR... CITY OF POQUOSON IN SOUTHEAST VIRGINIA * UNTIL 1100 AM EDT * AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR POQUOSON...WHICH ARE NEARLY STATIONARY. WEATHER SPOTTER HAS REPORTED CLOSE TO 5 INCHES OF RAIN OVER THE PAST 2 HOURS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THE HEAVIEST RAINFALL IS OCCURRING IN THE BENNETT CREEK AREA. RAINFALL WILL GRADUALLY DIMINISH TOWARD NOON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT 2 ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:20 AM EDT, 9 minutes earlier.
Area forecast discussion, Aug 25, 9:20 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 920 AM EDT FRI AUG 25 2000 ISSUED UPDT TO ZFP TO HIGHLIGHT HEAVY RAINFALL IN SHWRS/TSTMS OVR SERN VA/NERN NC. REPORTS FM HAMPTON/POQUOSON APPCHG 2 INCHES OF RAIN PER HOUR. .AKQ... MD...NONE. NC...NONE. VA...NONE. HESS
In the hours before
Special weather statement, Aug 25, 6:15 AM EDT, 3 hours 14 minutes before
VAZ095-097-098-251144- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 615 AM EDT FRI AUG 25 2000 ...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT EXTREME SOUTHEAST VIRGINIA FOR THE MORNING RUSH... SLOW MOVING THUNDERSTORMS WILL MOVE SOUTH FROM THE SOUTHERN PART OF THE CHESAPEAKE BAY OVER PORTIONS OF NORFOLK...PORTSMOUTH...CHESAPEAKE AND VIRGINIA BEACH THROUGH 745 AM. THE THUNDERSTORMS WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING...AND VERY HEAVY RAIN. RAINFALL AMOUNTS WILL AVEARGE 1/2 TO 1 INCH...WITH LOCAL AMOUNTS POSSIBLY REACHING 2 INCHES. MOTORISTS SHOULD BE ALERT TO SIGNIFICANT PONDING OF WATER AT INTERSECTIONS...AND OTHER LOW LYING AND POOR DRAINAGE AREAS.
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.